Alert archive / Kansas / High Wind Watches in 2009

High Wind Watch 1, NWS Dodge City, KS

April 3, 200927 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Apr 3, 2009, 3:32 PM CDT for 27 counties in Kansas. It took effect at Apr 4, 2009, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 3:32 PM CDT (20:32 UTC)
In effect from
Apr 4, 2009, 1:00 PM CDT
Expired
Apr 4, 2009, 3:00 AM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 032032
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
332 PM CDT FRI APR 3 2009

...STRONG WINDS LIKELY SATURDAY AFTERNOON INTO THE NIGHT...

.A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM COLORADO
INTO THE SOUTHERN NEBRASKA ON SATURDAY. STRONG WEST TO
SOUTHWEST SURFACE WINDS ARE EXPECTED TO DEVELOP BY AFTERNOON.
THESE WINDS WILL SHIFT TO THE NORTHWEST BY EVENING IN THE WAKE OF
A COLD FRONTAL PASSAGE.

KSZ030-031-043>046-062>066-075>080-085>088-040445-
/O.CAN.KDDC.WI.Y.0020.000000T0000Z-090404T0000Z/
/O.NEW.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-STEVENS-SEWARD-
MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA
332 PM CDT FRI APR 3 2009

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. THE WIND ADVISORY HAS BEEN CANCELLED. 

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY SATURDAY
AFTERNOON. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH, PERHAPS
HIGHER, ARE LIKELY. THESE WINDS WILL BECOME NORTHWESTERLY BY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

KSZ061-074-081-084-089-090-040445-
/O.NEW.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/
HAMILTON-STANTON-PRATT-MORTON-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...PRATT...
ELKHART...RICHFIELD...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
332 PM CDT FRI APR 3 2009 /232 PM MDT FRI APR 3 2009/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY SATURDAY
AFTERNOON. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH, PERHAPS
HIGHER, ARE LIKELY. THESE WINDS WILL BECOME NORTHWESTERLY BY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

EKB
2 follow-up statements
000 
WWUS73 KDDC 040422
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1122 PM CDT FRI APR 3 2009

...STRONG WINDS LIKELY SATURDAY AFTERNOON INTO THE NIGHT...

.A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM COLORADO
INTO THE SOUTHERN NEBRASKA ON SATURDAY. STRONG WEST TO SOUTHWEST
SURFACE WINDS ARE EXPECTED TO DEVELOP BY AFTERNOON. THESE WINDS
WILL SHIFT TO THE NORTHWEST BY EVENING IN THE WAKE OF A COLD
FRONTAL PASSAGE.

KSZ030-031-043>046-061>066-074>081-084>090-041230-
/O.CON.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1122 PM CDT FRI APR 3 2009 /1022 PM MDT FRI APR 3 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT. 

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY
SATURDAY AFTERNOON. SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH...
PERHAPS HIGHER... ARE LIKELY. THESE WINDS WILL BECOME
NORTHWESTERLY BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS73 KDDC 040800
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT SAT APR 4 2009

...STRONG WINDS LIKELY TODAY AND TONIGHT...

.A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM SOUTHEAST 
COLORADO NORTHEAST INTO NORTH CENTRAL KANSAS TODAY. STRONG WEST TO
SOUTHWEST SURFACE WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING.
WINDS WILL THEN SHIFT TO THE NORTHWEST BY EARLY EVENING IN THE
WAKE OF A COLD FRONTAL PASSAGE.

KSZ030-031-043>046-061>066-074>081-084>090-041600-
/O.UPG.KDDC.HW.A.0001.090404T1800Z-090405T0600Z/
/O.NEW.KDDC.WI.Y.0021.090404T1500Z-090405T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
300 AM CDT SAT APR 4 2009 /200 AM MDT SAT APR 4 2009/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY
LATE THIS MORNING AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS
MORNING. AS THE COLD FRONT PUSHES THROUGH SOUTHWEST KANSAS THIS
AFTERNOON...WIND SPEEDS WILL SWITCH TO THE NORTHWEST WITH
INCREASING SPEEDS OF 30 TO 40 MPH AND GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 3, 3:31 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 3, 3:31 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT FRI APR 3 2009

.DISCUSSION...

DAYS 1-2...

FORECAST PROBLEM WILL BE WHAT WILL HAPPEN WITH THE STORM SYSTEM
MOVING OUT INTO THE PLAINS THIS WEEKEND, INCLUDING WINDS, PRECIP,
TEMPS, AND FIRE WX CONCERNS.

WV LOOP SHOWS OUR NEXT SYSTEM CURRENTLY DIGGING INTO CA AND NV,
WITH -120 M HEIGHT FALLS AT 12Z AND SOME LIGHTNING SHOWING UP IN
NW AZ. WARMER AIR HAS MOVED IN AT MID AND LOW LEVELS, WITH 850MB
TEMPS RETURNING TO 6 C THIS MORNING. THE LEE SFC TROUGH HAS
CONTINUED TO DEEPEN AND BRING PLENTY OF WIND, WITH ADVISORY LEVEL
OBS CONTINUING OVER DDC AND HYS. WILL CONTINUE TO MONITOR FOR
ONGOING ADVISORY AND WILL DECIDE BASED ON OBS IF WE ARE GOING TO
KEEP IT GOING. WARM SFC AIR CONTINUE TO PUSH INTO OUR WEST, WITH
TEMPS IN THAT AREA ALREADY IN THE MID 70S.

THE UPPER TROUGH WILL CONTINUE TO PROGRESS INTO CO TONIGHT, WITH
THE SFC LOW WRAPPING UP OVER WESTERN KANSAS. GRADIENT WILL
CONTINUE TO BE PRETTY TIGHT, BUT WITH THE LOSS OF MIXING WINDS
SHOULD GO BELOW ADVISORY CRITERIA. THERE COULD BE SOME SHOWERS
THANKS TO SOME ISENTROPIC LIFT STARTING OUT OVER THE HIGH TERRAIN
AND POSSIBLY EVEN MOVING INTO OUR FAR NORTHWEST. DO NOT THINK MUCH
WILL REACH THE GROUND, BUT THERE COULD BE ENOUGH TO PUT A MENTION
OF SLIGHT POPS AFTER MIDNIGHT. DEWPOINTS WILL STAY MAINLY IN THE
20S TO LOW 30S WITH EVEN THE MEDIOCRE MOISTURE WITH DEWPOINTS IN
THE 40S STILL DOWN AROUND THE GULF COAST. EVEN WITH THE SOMEWHAT
LOW DEWPOINTS AND CLEAR SKIES, THINK THAT THE WINDS WILL KEEP US
MIXED ENOUGH TO PREVENT COMPLETE DECOUPLING AND LOWS WILL STAY
MAINLY IN THE 40S.

THE UPPER LOW WILL EJECT OUT ALONG THE KS/NEB BORDER FOR TOMORROW,
WITH THE SFC LOW MOVING EAST AND THE COLD FRONT MOVING DOWN INTO
OUR NORTHWESTERN CWA BY MORNING. IT CONTINUES TO SEEM THAT THE DDC
CWA WILL BE FIRMLY IN THE DRY SECTOR, SO ONLY KEPT POPS IN OUR FAR
NORTHERN COUNTIES, AND IT SEEMS EVEN THAT WILL BE OPTIMISTIC, AS
THE MODEL TRENDS HAVE BEEN FOR EVERYTHING STAYING NORTH. THE LOW
DOES GET WRAPPED UP QUITE NICELY, ALTHOUGH THE WESTERN KANSAS WILL
BE IN A SLIGHTLY LOWER GRADIENT DUE TO THE SFC LOW CENTER
OVERHEAD. HOWEVER, NAM AND GFS HAVE SOME 50-60KT WINDS AT 700MB,
AND IT IS VERY POSSIBLE THAT WE WILL SEE DRY ADIABATIC MIXING ALL
THE WAY UP TO THAT LEVEL. THERE COULD BE SOME WINDS APPROACHING
WARNING CRITERIA, PARTICULARLY DOWN NEAR THE OK BORDER. THE NORTH
WILL NOT BE AS WINDY EARLY ON, BUT IT LOOKS LIKE WE COULD SEE SOME
VERY STRONG WINDS BEHIND THE FRONT, ESPECIALLY SINCE IT WILL BE
COMING DOWN DURING PEAK HEATING AROUND 21-00Z. WITH THE RUC
SHOWING AREAS WITH GREATER THAN 35 KTS, WILL GO AHEAD AND PUT OUT
A WATCH FOR TOMORROW AFTERNOON AND EVENING. THERE COULD BE SOME
AREAS THAT ARE ONLY ADVISORY AND DIFFERENT PARTS OF THE CWA WILL
HAVE DIFFERENT START TIMES, BUT WILL NOT TRY AND GET CUTE AT THIS
POINT.

TEMPS WILL WARM QUITE NICELY AHEAD OF THE COLD FRONT IN OUR
SOUTHEAST, WITH HIGHS GETTING INTO THE 70S. RH VALUES COULD GET
AROUND 15 PERCENT AND WE WILL DEFINITELY HIT WIND CRITERIA FOR RED
FLAG. HOWEVER, IT IS UNCERTAIN IF IT WILL BE FOR THE FULL THREE
HOURS AND THERE IS ALSO THE RECENT HEAVY SNOW OVER THAT AREA. WILL
HOLD OFF ON ANY FIRE HEADLINE FOR NOW, AND JUST CONTINUE MENTION
IN HWO. NORTHWESTERN COUNTIES WILL TOP OUT WITH HIGHS IN THE 50S
AND 60S EARLIER IN THE DAY, THEN START DROPPING AS THE COLD FRONT
MOVES THROUGH.

THE UPPER TROUGH AXIS WILL MOVE INTO THE EASTERN PLAINS SATURDAY
NIGHT, THEN INTO THE MIDWEST ON SUNDAY. CONTINUED TO KEEP LOW POPS
FOR SNOW IN THE NORTH FOR WRAP AROUND ON THE BACKSIDE OF THE LOW,
BUT THE BEST CHANCES WILL BE TO OUR NORTH AND EAST. COLD SFC HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT, AND TEMPS WILL BE FAIRLY
COLD. LOWS SATURDAY NIGHT SHOULD BE MAINLY IN THE 20S, AND HIGHS
ON SATURDAY WILL BE MAINLY IN THE 40S.

DAYS 3-7...

A LARGE LONGWAVE LOW WILL ENCOMPASS THE EASTERN HALF OF THE CONUS
DURING THE BEGINNING OF THE EXTENDED FORECAST PERIOD...PUTTING
SOUTHWEST KANSAS IN A DRY AND COOL NORTH-NORTHWEST FLOW SITUATION.
H85 THERMAL GRADIENT WILL RESIDE ACROSS KANSAS MONDAY WITH AN
ASSOCIATED GRADIENT IN SURFACE TEMPERATURES EXPECTED.  WILL BE GOING
WITH HIGHS NEAR 60 AT ELKHART AND MID 40S AT HAYS.  THE COLD SURFACE
HIGH WILL INFLUENCE SOUTHWEST KANSAS WEATHER THROUGH TUESDAY WITH
SHORTWAVE RIDGE EXPECTED TO APPROACH THE HIGH PLAINS LATE IN THE DAY
TUESDAY...FOLLOWED BY ANOTHER PACIFIC STORM.

TUESDAY AND WEDNESDAY WILL BE WARMER WITH INCREASED DOWNSLOPE MID
LEVEL FLOW SUPPORTING LEE TROUGH DEVELOPMENT.  WINDS WILL SWITCH
AROUND TO THE SOUTH AGAIN WITH A PLUME OF DOWNSLOPE WARMED AIR
EXTENDING NORTHEAST TO INCLUDE AT LEAST A PART OF SOUTHWEST
KANSAS...ESPECIALLY WEDNESDAY.  THE ECMWF IS MOST AGGRESSIVE WITH
THE DOWNSLOPE WARM-UP SUGGESTING HIGHS WELL INTO THE 80S.  WILL NOT
BE GOING THIS WARM IN THE OFFICIAL FORECAST GIVEN CONCERNS ON EXTENT
OF DOWNSLOPE WARM PLUME.  CHALLENGES INCREASE SUBSTANTIALLY BY LATE
WEDNESDAY INTO THURSDAY AS ANOTHER FAIRLY IMPRESSIVE UPPER LOW
TRACKS ACROSS THE ROCKIES ON APPROACH TO WESTERN KANSAS.  A FAIRLY
COMPACT UPPER LOW WOULD SUPPORT AGGRESSIVE LOWER TROPOSPHERIC
DEVELOPMENT WITH THE 12Z GFS SHOWING A  990 MB SURFACE LOW ACROSS
FAR SOUTHWEST KANSAS BY 00Z THURSDAY.  ONLY MARGINAL MOISTURE RETURN
IS EXPECTED GIVEN THE RECENT POUNDING THE GULF OF MEXICO WOULD HAVE
TAKEN FROM THE LARGE EASTERN CONUS LOW.  NEVERTHELESS...A
PRECIPITATION EVENT WILL OCCUR SOMEWHERE ACROSS WESTERN KANSAS
SHOULD THE GFS AND ECMWF SOLUTIONS CONTINUE TO SHOW A FORMIDABLE
UPPER LOW TRACKING ACROSS SOUTHERN KANSAS.  WILL HAVE 20 POPS IN THE
GRIDS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT GIVEN TIMING
UNCERTAINTIES.  ONCE TIMING BECOMES MORE CLEAR...THEN POPS FOR ONE
OF THE 12-HOUR PERIODS (WEDNESDAY NIGHT, THURSDAY, AND/OR THURSDAY
NIGHT) WILL HAVE TO BE INCREASED.

&&

.AVIATION...

WINDS WILL GUST TO 35 KNOTS THROUGH 23Z AT KDDC, KGCK, AND KHYS.  AS
DEEP MIXING SUBSIDES...THE GUSTS WILL WANE...HOWEVER SUSTAINED WINDS
WILL STILL AVERAGE 18 TO 22 KNOTS THROUGH MOST OF THE NIGHT GIVEN
SUCH STRONG SURFACE LOW DEVELOPMENT ACROSS EASTERN COLORADO.  GIVEN
THE TRACK OF THE SURFACE LOW EARLY TOMORROW...WINDS WILL GRADUALLY
VEER FROM SOUTHEAST TO SOUTHWEST AFTER 12Z SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  42  63  28  45 /  10  10  10   0
GCK  40  58  26  44 /  10  20  10  10
EHA  46  57  27  50 /  10  10  10   0
LBL  43  61  28  50 /  10  10  10   0
HYS  40  61  27  39 /  20  30  40  20
P28  44  73  31  47 /  10  10  10  10

&&

HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR KSZ030-031-043>046-061>066-074>081-084>090.

&&

FN26/25/25
Hazardous weather outlook, Apr 3, 4:46 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
446 AM CDT FRI APR 3 2009

KSZ030-031-043>046-061>066-074>081-084>090-041000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
446 AM CDT FRI APR 3 2009 /346 AM MDT FRI APR 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW WILL DEVELOP AND STRENGTHEN IN EASTERN COLORADO TODAY.
THIS WILL CREATE A PRESSURE GRADIENT ACROSS WESTERN KANSAS THAT WILL
TIGHTEN THROUGH THIS AFTERNOON. AS A RESULT, SOUTHERLY WINDS WILL
BEGIN TO STRENGTHEN THIS MORNING AND INCREASE THROUGH THIS AFTERNOON
WITH SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH. ANY OUTDOOR
BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A STRONG COLD FRONT WILL MOVE SOUTHEAST INTO NORTHWEST KANSAS
LATE SATURDAY MORNING AND MOVE ACROSS SOUTHWEST KANSAS BY MID
AFTERNOON. WINDS WILL BECOME FAIRLY STRONG OUT OF THE NORTHWEST
AS THE FRONT MOVES THROUGH. ANY OUTDOOR BURNING IS DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:13 AM CDTWind AdvisoryDDCClark, Edwards, Ellis, Finney, Ford, Grant and 15 more5 hr

Nearby

High Wind Watches in Kansas, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.